Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 10, 2005, 4:05 AM PST for Santa Barbara County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2005, 4:05 AM PST (12:05 UTC)
- Expired
- Jan 10, 2005, 10:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 101207 FFWLOX CAC083-101800- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 405 AM PST MON JAN 10 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA INCLUDING THE CITY OF SANTA BARBARA...SANTA YNEZ RANGE AND THE GAVIOTA BURN AREA. * UNTIL 1000 AM PST * AT 400 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO LOCALLY HEAVY RAINFALL ACROSS SOUTHERN SANTA BARBARA COUNTY. ADDITIONAL RAIN EXTENDED WELL OFFSHORE AND WILL BE MOVING INTO THE WARNING AREA DURING THE MORNING HOURS. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR CAN BE EXPECTED... WITH LOCAL RATES OF UP TO ONE INCH PER HOUR IN HEAVIER CONVECTIVE CELLS AND ON THE SOUTH FACING MOUNTAIN SLOPES. MANY ROADS AND HIGHWAYS ACROSS THE WARNING AREA REMAIN CLOSED OR FLOODED. ANY ADDITIONAL RAINFALL COMBINED WITH CONTINUED RUNOFF WILL CONTRIBUTE TO THE ALREADY HIGH WATER LEVELS. MUDSLIDES AND ROCKSLIDES WILL REMAIN A THREAT AS WELL THROUGH THE MORNING HOURS...AND MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH LITTLE OR NO RAIN FALLING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ JACOBSON/BRUNO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 9:30 PM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 9, 9:30 PM PST, 6 hours 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST SUN JAN 9 2005 SHORT TERM... SLIGHT LET UP OVER CWA NOW. RADARS SHOWING ONLY SHOWER ACTIVITY OVER ALL AREAS WITH HEAVIEST RAIN SHOWN MOVING OVER ORANGE COUNTY AND THE INLAND EMPIRE. SATELLITE SHOWS CLOUDS THINNING. NEXT FEW HOURS WILL SEE GREATLY REDUCED RAINFALL RATES ALTHOUGH OROGRAPHICS WILL STILL SQUEEZE OUT RAINFALL RATES OF UP TO A HALF INCH PER HOUR. NEXT PROBLEM IS CURRENTLY AT 32.4 121.7 AND IS MOVING TO THE NE AROUND 35 MPH. THIS WILL BRING THE RAIN BACK AROUND MID NIGHT. CURRENT TRAJECTORY PUTS IT DIRECTLY INTO VENTURA COUNTY WITH POTENTIAL FOR GOOD OROGRAPHICS. THIS WILL KEEP ALL HYDRO PRODUCTS GOING. THIS SHOULD TAPER OFF AROUND SUNRISE AND BY NOON ONLY SHOWERS SHOULD REMAIN...BUT NOT FOR LONG. THE CULPIT RESPONSIBLE FOR ALL OF THE PAST THREE DAYS WEATHER WILL SHOW ITS FACE TUESDAY NIGHT. THE 532MB UPPER LOW WEST OF PORTLAND WHICH HAS BEEN NEARLY STATIONARY WILL START TO MOVE SOUTH DOWN THE COAST MONDAY AND THEN WILL SWEEP THROUGH THE MIDDLE OF THE STATE MONDAY NIGHT AND EARLY TUESDAY MORNING. THIS WILL BE A STRONGER COLDER STORM WITH MORE CONVECTIVE POTENTIAL THEN THE LAST THREE DAYS. ETA SHOWS GOOD SOUTH WINDS WITH THE SYSTEM. RIGHT NOW LOOKING FOR 1 TO 3 INCHES COASTS AND 2 TO 6 IN THE MOUNTAINS SNOW LEVELS WILL DROP TO 4500 FEET. WINDS WILL PICK UP ALSO...WITH 5000 FOOT WINDS INCREASING TO 40 TO 50 MPH. RAINFALL INTENSITIES WILL LIKELY BE MORE ROBUST. THIS IS A STORM THAT NEEDS CLOSE MONITORING. EXTENDED...(FROM PREVIOUS AFD) MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH FRIDAY BEFORE DIVERGING. LOOK FOR SOME DRY WEATHER IN THE EXTENDED PERIOD BEGINNING WEDNESDAY THROUGH THE WEEK. THE GFS IS SUGGESTING A CUT OFF LOW OFF THE COAST OF CALIFORNIA THIS WEEKEND...BUT IT DOES NOT LOOK LIKE THIS WILL BE A MAJOR WEATHER MAKER AT THIS TIME. SO...IF YOU CAN WAIT UNTIL WEDNESDAY...IT LOOKS LIKE WE WILL GET A FEW DAYS TO DRY OUT. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). && DANIELSON/RORKE
Hazardous weather outlook, Jan 9, 6:00 AM PST, 22 hours 5 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 2 hr |
| Jan 9, 9:50 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 1:57 AM PST | Severe Thunderstorm Warning | LOX | Ventura | 63 min |
| Jan 10, 3:45 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 5:15 AM PST | Special Marine Warning | LOX | 105 min | |
| Jan 10, 6:18 AM PST | Tornado Warning | LOX | Ventura | 72 min |
| Jan 10, 7:56 AM PST | Special Marine Warning | LOX | 64 min | |
| Jan 10, 10:00 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.